MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Full patient identifier is (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.A beckman coulter laboratory field service engineer (fse) was dispatched to the customer site.Fse reported no hardware interventions performed and no parts replaced.Fse verified the analyzer by obtaining passing system check, high sensitivity system check and precision studies.In conclusion, while the results produced by the access accutni+3 reagent demonstrated precision which was outside of the precision claim contained in the "access accutni+3 instructions for use" precision claim, the root cause of this event cannot be determined with the available information.
 
Event or Problem Description
On 04jun2020 the customer reported erroneous erratic non-reproducible troponin i (access accutni +3) results were generated on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)) over a date range starting on (b)(6) 2020 and ending on (b)(6) 2020.The customer reported that original results were reported out of the laboratory.The customer indicated there was no change to patient treatment or management in conjunction with this event.It is unknown whether the questioned results were erroneously high or low; two written attempts have been made to obtain this information but to date no response has been provided by the customer.Medwatch will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00045 will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00046 will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00047 will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00048 will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00049 will address the sample(s) collected on (b)(6) 2020.Medwatch number 2122870-2020-00050 will address the sample(s) collected on (b)(6) 2020.The customer reported that all 'positive' samples are automatically repeat tested on the access2 immunoassay analyzer.The samples which had results that the customer questioned did not have results which agreed with one another.Customer did not indicate which result were erroneous or if they were erroneously high or low; two written attempts have been made to obtain this information but to date no response has been provided by the customer.Customer supplied data showed that system performance indicators such as system check, calibrations and quality control (qc) were performing within specifications at the time of the event.The customer reported the samples were samples drawn by various laboratory and emergency room (er) personnel in either 12x75 or 13x100 lithium heparin gel tubes.No further sample handling or processing information such as sample handling, centrifugation or storage was provided by the customer.A beckman coulter field service engineer (fse) was dispatched to the customer site.Fse verified system hardware by performing system check, high sensitivity system check and a precision study, all of which returned acceptable results.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10181384
Report Number2122870-2020-00044
Device Sequence Number19711395
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)210131(11)200201(10)921636
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921636
Distributor Facility Aware Date06/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1